Alright, so I've been taking accutane going on 3 months now. I have a dermatologist appointment tomorrow morning and I'm going to discuss with my doctor if it's a good idea to discontinue my accutane treatment.
My concerns are that its causing me unnecessary scarring because of the side effects of dry and thinning skin. Before taking accutane I never had a breakout as bad as I do now and its been ongoing for the 3 months Ive been on the drug. All the places on my face that I've had a breakout of pimples so far has left a small-medium sized boxcar type scar. The skin is still red in places that had pimples a month or two ago. Before now, I never had anything significant scarring or marks left behind from a breakout.
I'm just not sure if its worth it to keep up the treatment for 2-3 more months if the end result is going to be a face covered in scars. I just dont see the benefit of treating my acne then having to treat scars afterward. I'm definitely seeing a correlation between having started this medication and the subsequent breakouts I have dealt with.
I'll just see what my doctor has to say and if I stop taking the medication it's probably going to be another 3 months of recovering from the damage done up until now.